Alert archive / Nevada / Wind Advisories in 2005
Wind Advisory 6, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Nov 26, 2005, 4:37 AM MST for Mohave County, Arizona; Clark County, Nye County, Nevada. It took effect at Nov 26, 2005, 5:00 PM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2005, 4:37 AM MST (11:37 UTC)
- In effect from
- Nov 26, 2005, 5:00 PM MST
- Expired
- Nov 26, 2005, 11:29 PM MST
- In force
- 6 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Clark County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 107 km from the middle of the area, began a volume at 11:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 261137 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 337 AM PST SAT NOV 26 2005 AZZ002-036-CAZ029-NVZ021-262000- /O.NEW.KVEF.WI.Y.0006.051127T0900Z-051127T2000Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES... LAUGHLIN...BULLHEAD CITY...HOOVER DAM 337 AM PST SAT NOV 26 2005 /437 AM MST SAT NOV 26 2005/ ...WIND ADVISORY IN EFFECT FROM 1 AM PST /2 AM MST/ TO 12 PM PST /1 PM MST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM PST /2 AM MST/ TO 12 PM PST /1 PM MST/ SUNDAY. A STRONG COLD FRONT WILL PUSH THROUGH SOUTHERN NEVADA THIS AFTERNOON AND INTO WESTERN ARIZONA LATE THIS EVENING. NORTH WINDS BEHIND THE FRONT ARE EXPECTED TO INCREASE TO 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 45 MPH OVERNIGHT. STRONGER WIND GUSTS MAY ALSO BE EXPERIENCED IN NORTH TO SOUTH ORIENTED CANYONS. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES...AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. $$ CAZ028-262000- /O.CON.KVEF.WI.Y.0005.000000T0000Z-051126T2000Z/ SAN BERNARDINO COUNTY DESERTS- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...BAKER... FORT IRWIN...TWENTYNINE PALMS 337 AM PST SAT NOV 26 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... STRONG WEST WINDS WILL CONTINUE THROUGH MIDDAY SATURDAY OVER THE WESTERN HALF OF THE SAN BERNARDINO COUNTY DESERTS. SUSTAINED WINDS WILL RANGE BETWEEN 20 AND 35 MPH WITH GUSTS UP TO 50 MPH. LOCATIONS INCLUDED IN THE ADVISORY INCLUDE BARSTOW...FORT IRWIN... HIGHWAY 395 BETWEEN FOUR CORNERS AND THE KERN COUNTY LINE. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN STRONG CROSS WINDS. USE EXTRA CAUTION. $$
4 follow-up statements
000 WWUS75 KVEF 261713 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 913 AM PST SAT NOV 26 2005 CAZ028-261815- /O.CAN.KVEF.WI.Y.0005.000000T0000Z-051126T2000Z/ SAN BERNARDINO COUNTY DESERTS- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...BAKER... FORT IRWIN...TWENTYNINE PALMS 913 AM PST SAT NOV 26 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY. AS OF 9 AM...WINDS HAVE FALLEN BELOW ADVISORY CRITERIA AND ARE NOT EXPECTED TO STRENGTHEN AGAIN. $$ AZZ002-036-CAZ029-NVZ021-270115- /O.CON.KVEF.WI.Y.0006.051127T0900Z-051127T2000Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES... LAUGHLIN...BULLHEAD CITY...HOOVER DAM 913 AM PST SAT NOV 26 2005 /1013 AM MST SAT NOV 26 2005/ ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM PST /2 AM MST/ TO 12 PM PST /1 PM MST/ SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 1 AM PST /2 AM MST/ TO 12 PM PST /1 PM MST/ SUNDAY. A STRONG COLD FRONT WILL PUSH THROUGH SOUTHERN NEVADA THIS AFTERNOON AND INTO WESTERN ARIZONA LATE THIS EVENING. NORTH WINDS BEHIND THE FRONT ARE EXPECTED TO INCREASE TO 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 45 MPH OVERNIGHT. STRONGER WIND GUSTS MAY ALSO BE EXPERIENCED IN NORTH TO SOUTH ORIENTED CANYONS. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY... OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES... AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. $$ MORGAN
000 WWUS75 KVEF 262301 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 301 PM PST SAT NOV 26 2005 AZZ002-036-CAZ029-NVZ021-271215- /O.CON.KVEF.WI.Y.0006.051127T0900Z-051127T2000Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES... LAUGHLIN...BULLHEAD CITY...HOOVER DAM 301 PM PST SAT NOV 26 2005 /401 PM MST SAT NOV 26 2005/ ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM PST /2 AM MST/ TO 12 PM PST /1 PM MST/ SUNDAY... A STRONG COLD FRONT WILL PUSH THROUGH SOUTHERN NEVADA THIS EVENING AND ACROSS WESTERN ARIZONA OVERNIGHT. THIS WILL RESULT IN THE NORTH WINDS INCREASING TO BETWEEN 25 TO 35 MPH WITH OCCASIONAL GUSTS TO NEAR 45 MPH OVERNIGHT. HOWEVER STRONGER WIND GUSTS MAY BE EXPERIENCED IN NORTH TO SOUTH ORIENTED CANYONS AND WASHES. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND MAY RAPIDLY LOWER VISIBILITIES IN BLOWING SAND AND DUST. USE EXTRA CAUTION. STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY... OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES... AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. $$
000 WWUS75 KVEF 270000 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 400 PM PST SAT NOV 26 2005 NVZ016-017-020-022-271200- /O.EXB.KVEF.WI.Y.0006.051127T0300Z-051127T1200Z/ NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...MESQUITE...OVERTON...MOAPA...PAHRUMP... INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY...LAS VEGAS... NORTH LAS VEGAS...HENDERSON...BOULDER CITY...PRIMM...JEAN... SEARCHLIGHT...CAL-NEV-ARI 400 PM PST SAT NOV 26 2005 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST SUNDAY. A STRONG COLD FRONT WILL PUSH THROUGH SOUTHERN NEVADA THIS EVENING...RESULTING IN INCREASED NORTH WINDS. WINDS WILL INCREASE TO BETWEEN 25 AND 35 MPH WITH OCCASIONAL GUSTS TO NEAR 45 MPH. WINDS WILL REMAIN OUT OF THE NORTH LATE TONIGHT...BUT BEGIN TO TAPER OFF TOWARDS MORNING. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND MAY RAPIDLY LOWER VISIBILITIES IN BLOWING SAND AND DUST. USE EXTRA CAUTION. $$ AZZ002-036-CAZ029-NVZ021-271200- /O.CON.KVEF.WI.Y.0006.051127T0900Z-051127T2000Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES... LAUGHLIN...BULLHEAD CITY...HOOVER DAM 400 PM PST SAT NOV 26 2005 /500 PM MST SAT NOV 26 2005/ ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM PST /2 AM MST/ TO 12 PM PST /1 PM MST/ SUNDAY... A STRONG COLD FRONT WILL PUSH THROUGH SOUTHERN NEVADA THIS EVENING AND ACROSS WESTERN ARIZONA OVERNIGHT. THIS WILL RESULT IN THE NORTH WINDS INCREASING TO BETWEEN 25 TO 35 MPH WITH OCCASIONAL GUSTS TO NEAR 45 MPH OVERNIGHT. HOWEVER STRONGER WIND GUSTS MAY BE EXPERIENCED IN NORTH TO SOUTH ORIENTED CANYONS AND WASHES. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND MAY RAPIDLY LOWER VISIBILITIES IN BLOWING SAND AND DUST. USE EXTRA CAUTION. STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY... OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES... AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. $$
000 WWUS75 KVEF 270629 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1029 PM PST SAT NOV 26 2005 NVZ016-017-020-022-270730- /O.CAN.KVEF.WI.Y.0006.000000T0000Z-051127T1200Z/ NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...MESQUITE...OVERTON...MOAPA...PAHRUMP... INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY...LAS VEGAS... NORTH LAS VEGAS...HENDERSON...BOULDER CITY...PRIMM...JEAN... SEARCHLIGHT...CAL-NEV-ARI 1029 PM PST SAT NOV 26 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELED THE WIND ADVISORY. STRONG AND GUSTY NORTH WINDS WILL NOT DEVELOP SO THE WIND ADVISORY HAS BEEN CANCELED. SUSTAINED NORTH WINDS WILL BE BETWEEN 15 AND 25 MPH TONIGHT WITH OCCASIONAL GUSTS TO 35 MPH POSSIBLE. $$ AZZ002-036-CAZ029-NVZ021-270730- /O.CAN.KVEF.WI.Y.0006.051127T0900Z-051127T2000Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES... LAUGHLIN...BULLHEAD CITY...HOOVER DAM 1029 PM PST SAT NOV 26 2005 /1129 PM MST SAT NOV 26 2005/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELED THE WIND ADVISORY. STRONG AND GUSTY NORTH WINDS WILL NOT DEVELOP SO THE WIND ADVISORY HAS BEEN CANCELED. SUSTAINED NORTH WINDS WILL BE BETWEEN 15 AND 25 MPH TONIGHT THROUGH SUNDAY MORNING WITH OCCASIONAL GUSTS TO 35 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Nov 25, 11:20 PM MST, 5 hours 17 minutes earlier.
Area forecast discussion, Nov 25, 11:20 PM MST, 5 hours 17 minutes before
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE LAS VEGAS NV 1020 PM PST FRI NOV 25 2005 CORRECTED ENDING TIME OF NOON SATURDAY FOR WIND ADVISORY SAN BERNARDINO COUNTY DESERTS ZONE 28 .SYNOPSIS...A STRONG UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE AREA TOMORROW. WINDS WILL INCREASE AHEAD OF THIS SYSTEM BEFORE A POWERFUL COLD FRONT PUSHES THROUGH SATURDAY AFTERNOON AND OVERNIGHT. NORTH WINDS BEHIND THE FRONT WILL BE QUITE STRONG. A MUCH COOLER AIRMASS WILL SETTLE IN BEHIND THE FRONT...ALLOWING TEMPERATURES TO FALL DRAMATICALLY BY SUNDAY. BY SUNDAY AFTERNOON...TEMPERATURES WILL HAVE FALLEN 15 TO 20 DEGREES FROM HIGHS EXPERIENCED ON FRIDAY. && .UPDATE...MAIN CONCERN IN THE SHORT TERM STILL CENTERS AROUND TIMING OF COLD FRONT AND ASSOCIATED WINDS TOMORROW EVENING INTO SUNDAY AND DRAMATIC COOLING SUNDAY AND MONDAY. WE DO HAVE A SHORTWAVE MOVING ACROSS NORTHERN NEVADA THIS EVENING. DYNAMICS/MOISTURE HAS BEEN FOCUSED FROM CENTRAL NEVADA NORTHWARD AND NOW HAS BEGUN MOVING EAST INTO NORTHERN UTAH. ALSO...THERE REMAINS SOME ISOLATED INSTABILITY SHOWERS MOVING SOUTH ON THE WEST SIDE OF THE SIERRA BETWEEN LAKE TAHOE AND YOSEMITE N.P. ALL PRECIPITATION ASSOCIATED WITH PRECIPITABLE WATER PLUME THAT MOVED SOUTH ALONG THE COAST/SOUTHERN SIERRA HAS DISSIPATED. WEAK COLD FRONT WITH SYSTEM CURRENTLY RUNNING FROM ELY-BISHOP. ANTICIPATE THAT COLD FRONT WILL STALL ACROSS SOUTHERN LINCOLN/CENTRAL NYE COUNTY SATURDAY. NEXT UPSTREAM SHORTWAVE STILL OFF THE NORTHERN CALIFORNIA COAST WILL DIG FURTHER SOUTHEAST SUNDAY ACROSS EAST CENTRAL NEVADA/SOUTHWEST UTAH SATURDAY EVENING...THANKS TO RIDGE BUILD OVER THE EASTERN PACIFIC WITH IMPRESSIVE JET OF 150-170 KNOTS ACROSS NEVADA. THIS SHORTWAVE WILL NUDGE COLD FRONT THROUGH REMAINDER OF FORECAST AREA TOMORROW NIGHT. LATEST MODELS SLIGHTLY SLOWER WITH STRONGEST WINDS/COLD AIR ADVECTION WHICH COINCIDES WITH AREA OF STRONG SUBSIDENCE. MIDCREW OR DAY SHIFT SATURDAY WILL NEED TO ADDRESS POTENTIAL FOR WIND ADVISORY DURING THE SATURDAY NIGHT/SUNDAY TIMEFRAME. WINDS ALREADY BLOWING ACROSS WESTERN SAN BERNARDINO COUNTY DESERTS AND WILL ISSUE WIND ADVISORY UNTIL NOON SATURDAY IN EVENING UPDATE. NOSE OF STRONG JET MOVING INLAND ALREADY BEGINNING TO PRODUCE WAVE CLOUDS OFF THE SIERRA SO PARTLY CLOUDY SKIES REMAINDER OF NIGHT LOOKS GOOD. ALSO...DID LOWER A FEW OF TONIGHTS TEMPERATURES. UPDATE WILL BE OUT IN ABOUT 30 MINUTES. && .AVIATION...TAF ADEQUATELY COVERS ALL SIGNIFICANT WEATHER EXPECTED AT KLAS. A WEATHER DISTURBANCE WILL MOVE THROUGH EAST CENTRAL NEVADA AND SOUTHWEST UTAH SATURDAY EVENING PUSHING A COLD FRONT THROUGH THE LAS VEGAS VALLEY BETWEEN 06Z/27 AND 08Z/27. NORTHWEST WINDS WILL BE BETWEEN 20-30 KTS WITH HIGHER GUSTS. && .PREV DISCUSSION...340 PM PST FRI NOV 25 2005...WATER VAPOR IMAGERY NICELY SHOWS A VERY POWERFUL JET BEGINNING TO MOVE ONTO THE CA COAST...ALONG WITH THE TWO SHORTWAVE TROUGHS THAT WILL IMPACT THE AREA TONIGHT AND SATURDAY. FIRST SHORTWAVE CURRENTLY OVER NORTHERN CALIFORNIA WILL TRACK THROUGH CENTRAL CALIFORNIA AND NEVADA OVERNIGHT. VISIBLE SATELLITE AND RADAR INDICATE THAT MOISTURE IS SPREADING ACROSS CENTRAL CA...WITH JUST A LITTLE SPILLING OVER THE SIERRA CREST ONTO THE EASTERN SLOPES. KEPT SLIGHT CHANCE WORDING OVER NORTHERN INYO AND ESMERALDA COUNTIES TONIGHT. MAIN IMPACT FROM THIS FIRST SHORTWAVE WILL BE TO PUSH A WEAK FRONT THROUGH AT LEAST THE NORTHERN HALF OF THE FORECAST AREA TONIGHT...FLIPPING WINDS AROUND TO THE NORTHWEST. MODELS IN GOOD AGREEMENT WITH THE TIMING AND TRACK OF THE SECOND SHORTWAVE...WHICH IS MUCH STRONGER AND CURRENTLY NEAR 45N/150W. THIS ONE WILL MOVE THROUGH ON SATURDAY/SUNDAY PUSHING A MUCH STRONGER COLD FRONT THROUGH THE REGION SAT/SAT NIGHT. MODEL RUNS TODAY INDICATED MOISTURE WAS QUITE LIMITED AND QPF FIELDS PRETTY MUCH KEPT THE FORECAST AREA DRY. KEPT SLIGHT CHANCE POPS OVER LINCOLN AND MOHAVE COUNTIES TO ACCOUNT FOR DYNAMIC FORCING ASSOCIATED WITH THE FRONTAL BOUNDARY. MOST LIKELY SCENARIO IS FOR VIRGA OR LIGHT SHOWERS. SURFACE DEWPOINTS ARE STILL REALLY LOW AND THERE WOULD HAVE TO BE A LOT OF EVAPORATIONAL COOLING BEFORE LOWER LEVELS ARE SATURATED ENOUGH FOR MEASURABLE PRECIP. DROPPED SNOW LEVELS A LITTLE TO ACCOUNT FOR THIS POSSIBILITY. 700MB TEMPS ALSO NOW PROGGED TO BE -12 TO -15 WHICH ARE REALLY COLD EVEN FOR WINTER BIG STORY WILL BE THE POST FRONTAL WINDS. WINDS WILL INCREASE TOMORROW AFTERNOON AHEAD OF THE FRONT...ESPECIALLY OVER THE WESTERN SAN BERNARDINO COUNTY DESERTS. STILL SOME UNCERTAINTY HOW HIGH WIND SPEEDS WILL GET THERE TOMORROW...AND WILL HOLD OFF ON ISSUING A WIND ADVISORY AND LET EVENING AND MID SHIFTS TAKE A LOOK AT THIS. NORTH WINDS BEHIND THE FRONT LOOK TO BE QUITE STRONG OVER NEARLY ALL OF THE FORECAST AREA...BUT WOULD LIKE TO SEE MORE DATA BEFORE MAKING A DECISION ON WIND ADVISORIES. HAVE A GOOD FEELING THAT MOS AND GRAPHICAL PRODUCTS ARE UNDERDONE WITH THE SPEEDS. HWO ISSUED EARLY THIS MORNING HIGHLIGHTS THE WIND SITUATION WELL. FAIRLY CONFIDENT THAT A WIND ADVISORY WILL BE NEEDED ALONG THE COLORADO RIVER VALLEY ON SUNDAY AS STRENGTHENING SURFACE HIGH OVER THE GREAT BASIN WILL HELP TO TIGHTEN GRADIENTS BEHIND THE FRONT. A VERY DRY AIRMASS WILL ALSO MOVE IN ON SUNDAY AND THERE IS SOME CONCERN FOR FIRE WEATHER AREA WIDE. FIRE DANGER IS CURRENTLY RUNNING MODERATE TO HIGH ALONG THE RIVER AND RH IS EXPECTED TO FALL TO NEAR 15 PERCENT. MODELS INDICATING STRONG COLD AIR ADVECTION AND A MASSIVE AMOUNT OF SUBSIDENCE BEHIND THE FRONTAL PASSAGE ON SAT/SAT NIGHT. DROPPED TEMPS SEVERAL DEGREES FOR SUNDAY AND SUNDAY NIGHT. MET MOS TYPICALLY PERFORMS THE BEST IN THESE NORTHERLY FLOW REGIMES...AND SINCE EVEN THOSE TEMPS ARE USUALLY A FEW DEGREES TOO WARM...UNDERCUT IT SLIGHTLY WHERE APPROPRIATE. && .LONG TERM....NORTHWEST FLOW ACROSS THE CWA ON MONDAY AS WEEKEND TROUGH CONTINUES TO SHIFT EAST. COLD POOL ACROSS THE CWA TO KEEP MONDAY HIGHS BELOW NORMAL. LONG RANGE MODELS CONTINUE TO SHOW DIFFERENCES IN SOLUTIONS THROUGH THE REMAINDER OF THE WEEK AS 12Z GFS TRENDING TOWARDS MORE RIDGING THROUGH THE MIDDLE OF THE WEEK WITH TROUGH DEVELOPING OVER THE PACIFIC NORTHWEST INTO 12Z FRIDAY AND ACROSS THE WESTERN STATES INTO NEXT SATURDAY. EURO ON THE OTHER HAND MORE ZONAL INTO THE MIDDLE OF THE WEEK WITH WEAK RIPPLES MOVING THROUGH THE FLOW. PER PREV LONG TERM DISCUSSION UNDER RIDGING PATTERN OF CUR GFS RUN...12Z MOS TEMPS HAVE WARMED WELL OVER THE ENSEMBLE MEAN...5-8 DEGREES...AND APPEARS TO BE OVERDONE...THUS WILL TREND TEMPS COOLER THAN CURRENT GFS MOS. UNDER BOTH SOLUTIONS OVERALL PATTERN FOR THE CWA IS BASICALLY DRY AS DYNAMICS OF SHORT WAVES SHOWN BY EURO MAINLY MOVE ACROSS NORTHERN NEVADA...SO WILL CONTINUE ALONG THE DRY SIDE FOR NOW...WITH POSSIBLE NEED TO BUMP POPS UP ACROSS THE NORTHERN MOUNTAINS...DEPENDING ON TIMING OF SHORT WAVES DURING NEXT WEEK. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...WIND ADVISORY UNTIL NOON PST SUNDAY CA ZONE 28. && PIERCE/DAVIS/JENSEN HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Nov 25, 7:52 AM MST, 20 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 652 AM PST FRI NOV 25 2005 CAZ028-NVZ014-015-017-261500- SAN BERNARDINO COUNTY DESERTS-ESMERALDA AND CENTRAL NYE COUNTY- LINCOLN COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- 652 AM PST FRI NOV 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST CALIFORNIA...SOUTH CENTRAL NEVADA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG COLD FRONT WILL PUSH ACROSS SOUTHERN NEVADA AND SOUTHEAST CALIFORNIA ON SATURDAY. STRONG WINDS WILL SWEEP IN BEHIND THE FRONT ON SATURDAY AFTERNOON. WEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH ARE POSSIBLE ACROSS SAN BERNARDINO COUNTY ON SATURDAY AFTERNOON. NORTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ARE POSSIBLE ACROSS ESMERALDA COUNTY AND SOUTHERN AND CENTRAL NYE COUNTY. A WIND ADVISORY MAY BE NEEDED FOR THESE AREAS FOR SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 25, 11:08 PM MST | Wind Advisory | VEF | 11 hr |
Nearby
Wind Advisories in Nevada, 2005Wind Advisories in Arizona, 2005Wind Advisories in California, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.